Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 4, NWS San Angelo, TX

April 5, 202224 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 5, 2022, 10:42 PM CDT for 24 counties in Texas. It took effect at Apr 6, 2022, 1:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2022, 10:42 PM CDT (03:42 UTC)
In effect from
Apr 6, 2022, 1:00 AM CDT
Expired
Apr 6, 2022, 12:00 PM CDT
In force
11 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4780 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WWUS74 KSJT 060342
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
1042 PM CDT Tue Apr 5 2022

TXZ049-054-098-099-113-114-127-128-061200-
/O.NEW.KSJT.WI.Y.0004.220406T0600Z-220406T1700Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of Gannon, Sweetwater, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
and Cross Plains
1042 PM CDT Tue Apr 5 2022

...WIND ADVISORY IN EFFECT UNTIL NOON CDT WEDNESDAY...

* WHAT...North winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, 
  Shackelford, Taylor and Callahan Counties.

* WHEN...Until noon CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ064>066-071>073-076>078-139-140-154-155-168>170-061200-
/O.NEW.KSJT.WI.Y.0004.220406T0800Z-220406T1700Z/
Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-
Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason-
Including the cities of Broome, Sterling City, Robert Lee, Sanco,
Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, 
Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, 
Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, 
Eldorado, Sonora, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, 
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, 
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, 
Pontotoc, and Streeter
1042 PM CDT Tue Apr 5 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CDT WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of west central Texas.

* WHEN...From 3 AM to noon CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
405 
WWUS74 KSJT 061137
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
637 AM CDT Wed Apr 6 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-061700-
/O.CON.KSJT.WI.Y.0004.000000T0000Z-220406T1700Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, 
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, 
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, 
Pontotoc, and Streeter
637 AM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...All of west central Texas.

* WHEN...Until noon CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 6:44 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 5, 6:44 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
644 PM CDT Tue Apr 5 2022

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 212 PM CDT Tue Apr 5 2022

Gusty west to southwest winds have developed this afternoon in
response to a developing surface low in the TX PH. Very dry air has
spread across the region creating critical fire weather conditions
(see fire wx discussion below). Strong downsloping has pushed
temperatures into the 90's for most locations, which is 10-15
degrees above normal for this time of year. Winds will diminish
briefly this evening before a strong cold front arrives around or
just after midnight at Abilene and around 3 AM in San Angelo.
Winds will become gusty (20-30 mph) from the north behind the
front with some patchy blowing dust possible. Cooler, but very dry
conditions are expected Wednesday across the area. High
temperatures will top out mostly in the 70's.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 212 PM CDT Tue Apr 5 2022

A reinforcing shot of cooler air arrives Thursday keeping
temperatures below normal. Overnight lows will be chilly in the
upper 30s and 40s through the end of the week. Warmer conditions
return this weekend as west to southwest flow returns aloft. Highs
will be the upper 80s to lower 90s Saturday through Monday. Also,
expect dry weather to continue. The combination of the warm, dry and
breezy conditions will result in elevated to near critical fire
weather conditions through much of the long term.

&&

.AVIATION...
(00Z TAFS)
Issued at 637 PM CDT Tue Apr 5 2022

A cold front will move through the terminals tonight resulting in
a wind shift out of the north along with gusty conditions. The
front will move through KABI ~06Z, KSJT and KBBD ~08-09Z, and KJCT
and KSOA ~10-11Z. Wind speeds along and behind the front of 20-25
knots are likely with gusts over 30 knots. The gusty conditions
will continue into the afternoon. Otherwise, VFR conditions will
continue through the next 24 hours.

&&

.FIRE WEATHER...
Issued at 212 PM CDT Tue Apr 5 2022

Currently seeing hot and very dry conditions across the area this
afternoon. RH's are already near 10 percent with winds generally
out of the west at 15-20 mph. These conditions have resulted in
Critical Fire Weather conditions areawide. A Red Flag Warning
continues through this evening.

A cold front will move into the area tonight, resulting in a strong
northerly wind shift. Very dry northerly flow and periodic gusty
winds will persist through the rest of the week. This will result in
at least Elevated to possibly Critical conditions for Wednesday into
this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     51  70  41  70 /   0   0   0   0
San Angelo  53  74  42  72 /   0   0   0   0
Junction    54  77  41  75 /   0   0   0   0
Brownwood   52  72  40  71 /   0   0   0   0
Sweetwater  51  70  43  70 /   0   0   0   0
Ozona       55  75  43  72 /   0   0   0   0
Brady       54  72  43  70 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM CDT this evening for Brown-Callahan-
Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-
Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-
Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...42
Hazardous weather outlook, Apr 5, 2:23 PM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
Issued by National Weather Service Midland/Odessa TX
223 PM CDT Tue Apr 5 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-061930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
223 PM CDT Tue Apr 5 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Critical fire weather conditions expected through this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Expect elevated to near critical fire weather conditions to
continue across the region through the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:41 AM CDTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 10 more10 hr
Apr 6, 1:58 PM CDTRed Flag WarningSJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 10 more30 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.